Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 9, 2021, 7:02 PM CDT for Frontier County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 9, 2021, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 50
County Frontier County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
403
WWUS83 KLBF 100002
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Aug 9 2021
NEZ070-071-100045-
Frontier NE-Hayes NE-
702 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Frontier and northeastern Hayes Counties through 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wellfleet, or 11 miles northeast of Hayes Center,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Maywood, Marengo and Hayes Center State Wildlife Management
Area.
This includes Highway 83 between mile markers 38 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4053 10095 4069 10097 4070 10043 4049 10043
TIME...MOT...LOC 0001Z 270DEG 18KT 4063 10085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:17 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 9, 6:17 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon Aug 9 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 335 PM CDT Mon Aug 9 2021 Strong shortwave is progressing eastward across northern MT and southern SK this afternoon. A thin plume of Pacific mid-level moisture curves from WY into the Dakotas ahead of this feature. Appears to be a weak wave evident per WV within that plume across southern WY. This will track northeast across western NE this evening and aid in the development of isolated to widely scattered showers/thunder near a weak cold front. These will be very high based and could pose a threat for gusty winds and possibly a few isolated dry lightning strikes, but some rainfall is expected so this shouldn't be a major widespread concern. The front will sag south into KS Tuesday with a few degrees of cooling expected across western and north central NE. Will have to watch portions of western NE, mainly west of HWY 83, as humidity values drop below 20% in the Panhandle. The limiting factor for critical fire weather conditions will be the lack of winds. Will continue to monitor. .LONG TERM...(Wednesday through Monday) Issued at 335 PM CDT Mon Aug 9 2021 Stronger flow aloft will remain to our north the remainder of the week into the weekend. Upper level ridging will gradually build from the Rockies eastward into the central and southern Plains by early next week. Through Saturday the ridge remains anchored across the Rockies with northwest flow aloft across our area east of the ridge. Again, the stronger flow will remain to our north and northeast, but a weak shortwave has been advertised in the ECMWF to move southeast across the area on the western fringes of the northwest flow across our area. As a result the model has been generating some chance for rainfall Friday night into Saturday, particularly across western NE. The GFS on the other hand is dry and much warmer, with highs well into the 90s Friday and Saturday. Will continue a slight to low chance pop for precipitation during this time but will not be increasing POPS until models in better agreement. The trend lately has been for drier and hotter conditions overall. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon Aug 9 2021 Isolated showers and thunderstorms are possible tonight, but should remain south and east of both terminals and not cause any major impacts. Otherwise, partly to mostly cloudy skies are expected through Tuesday with winds remaining below 10 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, Aug 9, 3:39 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 339 PM CDT Mon Aug 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 339 PM CDT Mon Aug 9 2021 /239 PM MDT Mon Aug 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms may fire late this afternoon and evening south of a line from Ogallala to Ainsworth. A strong storm may occur with gusty winds being the main severe threat. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Elevated fire weather conditions are possible Tuesday afternoon and again on Wednesday afternoon. The main area of concern is west of a line from Hayes Center to Cody. Minimum relative humidity in these areas will reach 15 to 20 percent. Wind speeds are expected to remain under 15 MPH. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 9, 5:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Aug 9 2021
NEZ059-071-092330-
Frontier NE-Lincoln NE-
545 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Frontier and southeastern Lincoln Counties through 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wellfleet, or 10 miles north of Curtis, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood, Hansen Memorial Reserve State
Wildlife Management Area and Jeffrey Canyon State Wildlife Management
Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 200 and 207.
Highway 83 between mile markers 43 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4077 10078 4107 10024 4074 10022 4057 10065
TIME...MOT...LOC 2245Z 237DEG 20KT 4079 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 9, 6:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 PM CDT Mon Aug 9 2021
NEZ059-070-071-100000-
Frontier NE-Hayes NE-Lincoln NE-
608 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, south central Lincoln and northern Hayes Counties through
700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hayes Center, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marengo, Hayes Center State Wildlife Management Area and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4047 10119 4064 10132 4087 10085 4063 10070
TIME...MOT...LOC 2308Z 236DEG 11KT 4061 10118
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 9, 6:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
628 PM CDT Mon Aug 9 2021
NEZ038-100015-
Custer NE-
628 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Custer
County through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merna, or 9 miles west of Broken Bow, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Merna, Victoria Springs State Recreation Area and
Lillian.
This includes the following highways...
Highway 2 between mile markers 262 and 278.
Highway 92 between mile markers 267 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 9973 4145 9992 4167 9977 4150 9949
TIME...MOT...LOC 2328Z 219DEG 10KT 4143 9982
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Aug 9, 6:55 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM CDT Mon Aug 9 2021
NEZ070-100045-
Hayes NE-
655 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of south central Hayes
County through 745 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 14 miles southwest of Hayes Center, moving east at 5
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4037 10128 4045 10093 4035 10095 4035 10129
TIME...MOT...LOC 2355Z 273DEG 6KT 4035 10121
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Aug 9, 6:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM CDT Mon Aug 9 2021
NEZ038-100045-
Custer NE-
659 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Custer
County through 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Callaway, or 25 miles southwest of Broken Bow,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Callaway and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 10012 4122 10015 4136 9991 4115 9969
TIME...MOT...LOC 2359Z 253DEG 11KT 4120 10004
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Aug 9, 7:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Aug 9 2021
NEZ070-071-100045-
Frontier NE-Hayes NE-
702 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Frontier and northeastern Hayes Counties through 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wellfleet, or 11 miles northeast of Hayes Center,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Maywood, Marengo and Hayes Center State Wildlife Management
Area.
This includes Highway 83 between mile markers 38 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4053 10095 4069 10097 4070 10043 4049 10043
TIME...MOT...LOC 0001Z 270DEG 18KT 4063 10085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:23 PM CDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Aug 9, 7:41 PM CDT | Areal Flood Advisory | LBF | Frontier, Hayes | 3 hr |
| Aug 9, 8:51 PM CDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Aug 9, 9:04 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| Aug 9, 9:45 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Aug 9, 11:10 PM CDT | Special Weather Statement | LBF | Custer | 50 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.